Texas, 2007

Damaging Wind and Lightning Strike in Texas, June 15 to 16, 2007

June 15 to 16, 2007 · NWS HGX · 5 events in 5 counties and zones

Morning marine environment was conducive for the formation of funnel clouds. Scattered storms affected coastal communities during the morning hours that produced funnel clouds, very localized street flooding, and frequent lightning strikes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$210,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Morning marine environment was conducive for the formation of funnel clouds. Scattered storms affected coastal communities during the morning hours that produced funnel clouds, very localized street flooding, and frequent lightning strikes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 15, 9:18 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 15, 9:18 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CDT FRI JUN 15 2007

.DISCUSSION...
JUST A LITTLE BIT OF TWEAKING TO THE GOING FORECAST FOR THE UPDATE
(MAINLY FOR POPS). MCS REMNANTS OVER CENTRAL TX CONTINUING TO MAKE
PROGRESS TOWARD SE TX THIS MORNING AS CONVECTION KEEPS FIRING OVER
THE COASTAL COUNTIES ALONG THE SEABREEZE. LOCAL 12Z SOUNDINGS LOOK
VERY UNSTABLE ALL AROUND WITH THE LOW CONVECTIVE TEMPS/INDICIES...
BUT GIVEN THE CURRENT LEVEL OF ACTIVITY OVER OUR FA IT WOULD STAND
TO REASON THAT THE AIRMASS OVER SE TX PROBABLY MORE SIMILAR TO LCH
ATTM. AT ANY RATE...SEVERE/HVY RAIN ALREADY MENTIONED IN THE GRIDS
SO WILL JUST ADJUST POPS UP A TOUCH. 41

&&

.PREV DISCUSSION... /ISSUED 325 AM CDT FRI JUN 15 2007/
SEEING SCT CONVECTION ALONG THE COAST LATE TONIGHT WHICH IS
SOMEWHAT BEING FORCED BY A WEAK OUTFLOW BOUNDARY FROM EARLIER
INLAND CONVECTION. VERY LITTLE ACTIVITY IS OCCURRING INLAND ATTM.

THE MAIN FCST ISSUE CONTINUES TO BE THE PRECIP COVERAGE AND HVY
RAINFALL POTENTIAL. PARAMETERS ARE SIMILAR TO YEST WITH PWS CLOSE
TO 2 INCHES...DIFFLUENCE ALOFT OVER THE AREA DUE TO THE FACT THAT
SE TX IS SE OF THE MID/UPPER LOW. ALSO...ONCE AGAIN...THE
ATMOSPHERE WILL BECOME QUITE UNSTABLE WITH HEATING. SO...SHOULD SEE
CLUSTERS OF SLOW MOVING STRONG STORMS FORM DURING THE AFT AND EVE
HOURS. STILL SOME UNCERTAINTY ON WHETHER THE AFT OR EVE WILL BE
THE PD WITH THE GREATEST COVERAGE...MOST LIKELY WILL BE THE LATE
AFT HOURS. WILL MENTION THE POSSIBILITY OF ISOLATED SVR THUNDERSTORMS.
AM EXPECTING PULSE SVR TSTMS TO AGAIN DEVELOP AND PRODUCE A FEW
REPORTS OF WIND DAMAGE DURING THE AFT AND EVE HOURS. ALSO
EXPECTING A FEW LOCATIONS WILL SEE HVY RAINFALL PRODUCING BRIEF
LOCALIZED FLOODING.

THE MID/UPPER LOW SAGES SOUTHWARD A LITTLE CLOSE TO THE NW ZONES
ON SAT. THEREFORE AM EXPECTING A LITTLE MORE PRECIP COVERAGE AS
COMPARED TO TODAY...AND POSSIBLY SLIGHTLY BETTER COVERAGE OF HVY
RAIN ACROSS THE AREA. EXPECT A GRADUAL DECREASE IN POPS BEGINNING
ON SUN. A MUCH DRIER AIRMASS WILL LIKELY FILTER INTO THE AREA WED
NIGHT AND THURSDAY AS A MID/UPPER LEVEL RIDGE AMPLIFIES TO THE
WEST AND EDGES EASTWARD OVER THE AREA. THIS RIDGE WHICH WILL
LIKELY BRING AN END TO THE CHC OF TSTMS ACROSS THE AREA...AS WELL
AS WARMER MAX TEMPS. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      91  71  88  71  88 /  60  50  60  30  50
HOUSTON (IAH)              91  72  89  72  89 /  50  50  50  20  40
GALVESTON (GLS)            88  79  87  79  87 /  50  50  40  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 4:30 AM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
530 AM CDT FRI JUN 15 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
161130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
530 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
POSSIBLE THIS AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...GULF MOISTURE...AN
UNSTABLE ATMOSPHERE AND OUTFLOW BOUNDARIES WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING.
BECAUSE OF SLOW STORM MOTIONS AND ABUNDANT MOISTURE...LOCALLY HEAVY
RAINFALL IS EXPECTED...WHICH COULD CAUSE BRIEF FLOODING PROBLEMS
ESPECIALLY ACROSS URBAN AREAS. THE STRONGER STORMS WILL LIKELY
PRODUCE HOURLY RAINFALL RATES OF 2 TO 3 INCHES. INSTABILITY IN THE
ATMOSPHERE IS ALSO EXPECTED TO BE SUFFICIENT TO SUPPORT ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DOWNBURST WINDS
IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HEAVY RAINFALL THREAT WILL CONTINUE ON SATURDAY. AN UPPER LEVEL
DISTURBANCE WILL LIKELY SAG A LITTLE FURTHER SOUTH ACROSS CENTRAL
TEXAS. THIS MAY HELP INCREASE UPPER LEVEL WINDS TO SUPPORT MORE
ORGANIZED THUNDERSTORMS. RAN CHANCES WILL GRADUALLY DECREASE SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

39

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 funnel cloud, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Funnel Cloud, Chambers

When
June 15, 12:42 PM CST
Where
Chambers County, 5 mi ESE of Double Bayou
Reported by
Public
Coordinates
29.652, -94.553

Funnel sighted near FM 1985 and Oyster Bayou.

Lightning, Brazoria

When
June 15, 2:00 PM CST
Where
Brazoria County, Liverpool
Property damage
$210,000
Reported by
Newspaper
Coordinates
29.300, -95.280

Home was destroyed by fire caused by a lightning strike.

Thunderstorm Wind, Fort Bend

When
June 15, 3:00 PM CST
Where
Fort Bend County, Sugarland
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
29.620, -95.630

Reports of trees and fences down.

Funnel Cloud, Harris

When
June 16, 11:26 AM CST
Where
Harris County, 5 mi S of Baytown
Reported by
Mariner
Coordinates
29.648, -95.050

Funnel Cloud, Galveston

When
June 16, 1:38 PM CST
Where
Galveston County, Texas City
Reported by
Law Enforcement
Coordinates
29.400, -94.900

Funnel cloud reported over Texas City.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38061, 38062, 39078, 38059, 38063.